MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH ELECTRONIC GAS BLENDER; GAS CONTROL UNIT, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH ELECTRONIC GAS BLENDER; GAS CONTROL UNIT, CARDIOPULMONARY BYPASS
Model Number 25-40-47
Medical Device Problem Code Gas Output Problem (1266)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland has received a report that the electronic gas blender is contantly alarming and air flow is not steady during maintenance.There was no patient involvement.
 
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H10: livanova deutschland manufactures the s5 gas blender system.The incident occurred in united states.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
The affected part was returned to livanova deutschland for a detailed investigation.The technician could not reproduce the reported issue.However, another error code associated to a discrepancy between the actual and set gas flow values was displayed for co2 channel.As per technical inspection mass flow controller for co2 and flow sensor were identified as failed components and need to be replaced.The affected unit was manufactured in 2021 and according to the review of the complaints database no further complaints have been reported in the past.Based on the investigation performed for similar cases, this kind of malfunction can be caused by: - improper hospital gas supply (a minimum pressure of 2 bar per connection should be observed.Indeed, input pressure too low can cause a discrepancy in the target and actual values, leading to the reported issue); - a missed gas blender warm-up phase (user error); - defective gas blender's component (gas mass flow controllers and relative flow sensor).Based on the technical intervention, the root cause of the reported issue has been traced back to defective gas blender's component (gas mass flow controllers and relative flow sensor).
 
Event or Problem Description
See initial report.

Brand Name
ELECTRONIC GAS BLENDER
Common Device Name
GAS CONTROL UNIT, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key17160879
Report Number9611109-2023-00272
Device Sequence Number5757968
Product Code DTX
UDI-Device Identifier04033817900719
UDI-Public(01)04033817900719(11)210714
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K101046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25-40-47
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown